Alert archive / New York / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 50, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 24, 2022, 6:42 PM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2022, 6:42 PM EDT (22:42 UTC)
- Expired
- Jul 24, 2022, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 105 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:43 PM EDT | TSTM WND DMG | Ellington, NY | REPORT OF MULTIPLE TREES DOWN IN THE TOWN OF ELLINGTON. |
| Jul 24, 6:43 PM EDT | TSTM WND DMG | Kennedy, NY | REPORT OF MULTIPLE TREES DOWN IN THE TOWN OF KENNEDY. |
| Jul 24, 6:49 PM EDT | TSTM WND DMG | Randolph, NY | REPORT OF MULTIPLE TREES AND POWERLINES DOWN IN THE TOWN OF RANDOLPH. |
| Jul 24, 6:57 PM EDT | TSTM WND DMG | South Dayton, NY | REPORT OF TWO TREES AND POWERLINES DOWN IN THE TOWN OF SOUTH DAYTON. |
| Jul 24, 7:20 PM EDT | TSTM WND DMG | Jamestown, NY | REPORT OF MULTIPLE TREES DOWN IN THE TOWN OF JAMESTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975
WUUS51 KBUF 242242
SVRBUF
NYC009-013-242330-
/O.NEW.KBUF.SV.W.0050.220724T2242Z-220724T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
642 PM EDT Sun Jul 24 2022
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Western Cattaraugus County in western New York...
Chautauqua County in western New York...
* Until 730 PM EDT.
* At 641 PM EDT, a severe thunderstorm was located near Findley Lake,
or 14 miles east of Erie, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and power lines.
* Locations impacted include...
Jamestown, Allegany State Park, Lakewood, Falconer, Mayville,
Clymer, Long Point State Park, Jamestown West, Chautauqua
Institution and Findley Lake.
This includes Interstate 86 between exits 4 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and frequent cloud to ground lightning
is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4221 7976 4243 7887 4208 7878 4200 7969
4200 7976
TIME...MOT...LOC 2241Z 254DEG 40KT 4210 7980
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JJR2 follow-up statements
873
WWUS51 KBUF 242307
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
707 PM EDT Sun Jul 24 2022
NYC009-013-242330-
/O.CON.KBUF.SV.W.0050.000000T0000Z-220724T2330Z/
Cattaraugus NY-Chautauqua NY-
707 PM EDT Sun Jul 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WESTERN CATTARAUGUS AND SOUTHEASTERN CHAUTAUQUA COUNTIES...
At 707 PM EDT, a severe thunderstorm was located over Long Point
State Park, or 10 miles northwest of Jamestown, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Jamestown, Allegany State Park, Lakewood, Falconer, Long Point State
Park, Jamestown West, Frewsburg, Chautauqua Institution, Chautauqua
and Busti.
This includes Interstate 86 between exits 7 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4229 7942 4243 7887 4208 7878 4202 7949
4201 7961
TIME...MOT...LOC 2307Z 254DEG 40KT 4218 7942
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JJR888
WWUS51 KBUF 242328
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
728 PM EDT Sun Jul 24 2022
NYC009-013-242338-
/O.EXP.KBUF.SV.W.0050.000000T0000Z-220724T2330Z/
Cattaraugus NY-Chautauqua NY-
728 PM EDT Sun Jul 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CATTARAUGUS AND
SOUTHEASTERN CHAUTAUQUA COUNTIES WILL EXPIRE AT 730 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western New York.
LAT...LON 4229 7942 4243 7887 4208 7878 4202 7949
4201 7961
TIME...MOT...LOC 2328Z 254DEG 40KT 4224 7914
$$
JJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:49 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 24, 5:49 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
549 PM EDT Sun Jul 24 2022
.SYNOPSIS...
The risk for showers and thunderstorms will be with us at times
through tonight with the threat for strong to severe storms and
locally heavy rainfall. Cooler and drier conditions arrive for
Monday and Tuesday.
&&
.NEAR TERM /THROUGH MONDAY/...
Focus through tonight continue to be severe threat and potential for
heavy rainfall. Latest Hi-Res guidance not handling ongoing
convection very well and offer several different scenarios as far
as areal coverage and timing of convection through tonight.
Round of convection late this afternoon into this evening focusing
south of the well established Lake Erie lake breeze across area of
moderate to strong instability axis in place across the Southern Tier
into the Finger Lakes. The convection is still rather disorganized
and should get a bit more organized through the rest of the
afternoon. Favorable shear profiles currently in place with
effective deep layer shear of 40+ knots as the area reside just of
the southern side of a strong mid level jet. Damaging winds still
look to be the main threat although large hail and isolated tornado
not out of the question.
The main cold front will begin to cross the region overnight. A band
of showers and thunderstorms will develop upstream along this
feature and start to work into the area later in the evening, before
pushing east through the overnight hours. favorable shear will still
be in place, but instability will be waning so less confident that
severe storm will develop. A bigger concern may be the potential for
heavy rainfall. Front will be slow moving and some training of cells
will be possible especially across the Southern Tier to Finger
Lakes. HREF ensemble mean signaling the potential for upwards of 2
or more inches of rain in this corridor. Main cold front and wind
shift arrive late tonight across the Niagara Frontier ending the
showers and thunderstorms from northwest to southeast.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
High pressure will continue to track toward the region through
Tuesday, eventually becoming centered over western New York by
Tuesday afternoon. The high along with associated dry air will
provide fair weather through Tuesday night.
Dry weather will likely continue to start the day Wednesday, but
should start to clouds increase with chances for showers starting to
arrive by afternoon as the high slides off to the east towards the
New England coast and a surface warm front starts to approach the
lower Great Lakes.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Warm front should be through much of the area Thursday, but could
continue to see additional showers and perhaps a thunderstorm as
cold front moves through on Thursday. Though the cold front will
clear the area by Friday morning, active weather may persist until
the main trough axis finally swings through the eastern Great Lakes
Friday afternoon. Surface high pressure building in its wake leaving
us with mainly dry weather for the weekend.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
A few different rounds of showers and thunderstorms are expected
across the BUF CWA.
Some storms from the Southern Tier into the Finger Lakes will
produce gusty winds (40 kts or greater) from early afternoon through
the early evening across the area. With afternoon/evening
showers/storms reductions down to IFR at times for CIGS heights and
more so VSBYS can be expected with any heavier/strong
showers/storms.
Tonight, heavy/strong shower/storm potential continues into tonight
with continued reductions to CIGS and VSBYS expected. With more
widespread shower potential, CIGS expected to be lower than earlier
in the day w/convection. Again IFR possible for both CIGS and VSBYS,
especially over the higher spots, including JHW.
Outlook...
Monday...Brief reductions to MVFR in the morning. Otherwise, mainly
VFR.
Tuesday...Mainly VFR.
Wednesday...VFR but a chance of showers and thunderstorms in the
afternoon.
Thursday and Friday...VFR but a chance of showers.
&&
.MARINE...
Brisk southwest winds will continue into tonight on Lake Erie. Small
Craft Advisories are in effect for the Lake Erie waters through
the night.
Even though winds diminish by late evening, higher waves will not
subside on Lake Erie until late tonight. West to southwest winds
shifting west will kick up a chop over Lake Ontario later tonight
and into Monday with conditions possibly exceeding Small Craft
Advisory criteria.
In addition to winds and waves, multiple rounds of thunderstorms
will also impact most if not all the waters at times through
tonight. Some of these thunderstorms may be strong enough to satisfy
Special Marine Warning Criteria (winds of 35+ knots and hail of 0.75
inch or larger).
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory until 7 PM EDT this evening for NYZ001>006-011-
013-014.
MARINE...Small Craft Advisory until 5 AM EDT Monday for LEZ040-041.
Small Craft Advisory until 8 PM EDT this evening for
LEZ020.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...TMA
MARINE...TMAHazardous weather outlook, Jul 24, 2:42 PM EDT, 4 hours before
Hazardous Weather Outlook National Weather Service Buffalo NY 242 PM EDT Sun Jul 24 2022 NYZ001-002-011-251845- Niagara-Orleans-Genesee- 242 PM EDT Sun Jul 24 2022 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>006-013-014-251845- Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario- 242 PM EDT Sun Jul 24 2022 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019>021-251845- Chautauqua-Cattaraugus-Allegany- 242 PM EDT Sun Jul 24 2022 ...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-012-085-251845- Northern Erie-Wyoming-Southern Erie- 242 PM EDT Sun Jul 24 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. There is an enhanced risk of severe weather this evening through through midnight tonight. The main hazards will be damaging winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-251845- Jefferson-Lewis- 242 PM EDT Sun Jul 24 2022 ...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-251845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 242 PM EDT Sun Jul 24 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. There is an enhanced risk of severe weather from this evening through midnight tonight. The main hazards will be damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-251845- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 242 PM EDT Sun Jul 24 2022 ...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 24, 2:42 PM EDT, 4 hours before
Special Weather Statement
National Weather Service Buffalo NY
242 PM EDT Sun Jul 24 2022
NYZ020-021-241930-
Cattaraugus NY-Allegany NY-
242 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of southeastern
Cattaraugus and southwestern Allegany Counties through 330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bradford, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Olean, Wellsville, Allegany State Park, Allegany, Belfast, Cuba, St.
Bonaventure, Weston Mills, Houghton, Caneadea, Hinsdale, Friendship,
Scio, Carrollton, Bolivar, Portville, Belmont, Angelica, Ischua and
Alma.
This includes Interstate 86 between exits 23 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western New York.
&&
LAT...LON 4200 7885 4203 7887 4243 7813 4200 7775
TIME...MOT...LOC 1841Z 244DEG 38KT 4197 7869
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HSKSpecial weather statement, Jul 24, 3:26 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Buffalo NY
326 PM EDT Sun Jul 24 2022
NYZ021-242000-
Allegany NY-
326 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of southern Allegany
County through 400 PM EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wellsville, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellsville, Alfred, Whitesville, Friendship, Scio, Andover, Belmont,
Angelica, Almond, West Almond, Stannards, Knight Creek and
Paynesville.
This includes Interstate 86 between exits 29 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western New York.
&&
LAT...LON 4223 7824 4246 7773 4200 7775 4200 7798
TIME...MOT...LOC 1926Z 242DEG 44KT 4216 7794
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JJRSpecial weather statement, Jul 24, 4:36 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Buffalo NY
436 PM EDT Sun Jul 24 2022
NYZ013-014-242115-
Ontario NY-Livingston NY-
436 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of eastern Livingston
and Ontario Counties through 515 PM EDT...
At 436 PM EDT, Doppler radar was tracking a strong thunderstorm over
Honeoye, or 11 miles southwest of Canandaigua, moving northeast at 35
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Canandaigua, Dansville, Conesus, Bristol, Lima, Clifton Springs,
Bloomfield, Naples, Rushville, Hemlock, Honeoye, Farmington, Gorham,
East Bloomfield, West Bloomfield, Springwater, Manchester, Canadice,
Shortsville and Livonia.
This includes the following highways...
Interstate 390 near exit 4.
Interstate 90 near exit 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western New York.
&&
LAT...LON 4289 7769 4303 7716 4285 7698 4276 7697
4276 7731 4267 7737 4258 7737 4258 7766
4254 7766 4254 7771
TIME...MOT...LOC 2036Z 238DEG 30KT 4279 7748
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RSHLocal storm report, Jul 24, 4:53 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
453 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 SSW BLISS 42.57N 78.28W
07/24/2022 WYOMING NY TRAINED SPOTTER
REPORT OF TREE AND MULTIPLE LIMBS DOWN ON
TELEPHONE LINES.
&&
PPLocal storm report, Jul 24, 5:13 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
513 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND GST 2 WSW WELLSVILLE 42.11N 77.99W
07/24/2022 M59 MPH ALLEGANY NY ASOS
&&
PPLocal storm report, Jul 24, 5:40 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
540 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 1 SSE BLISS 42.58N 78.25W
07/24/2022 WYOMING NY TRAINED SPOTTER
REPORT OF A DOWNED TREE AND TELEPHONE POLE
SPLIT IN HALF IN THE TOWN OF BLISS.
&&
PPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:02 AM EDT | Heat Advisory | BUF | Cayuga, Genesee, Livingston, Monroe, Niagara, Ontario and 3 more | 15 hr |
| Jul 24, 4:09 AM EDT | Small Craft Advisory | BUF | 24 hr | |
| Jul 24, 8:33 AM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 24, 9:02 AM EDT | Special Weather Statement | BUF | Erie | 58 min |
| Jul 24, 2:42 PM EDT | Special Weather Statement | BUF | Allegany | 48 min |
| Jul 24, 3:26 PM EDT | Special Weather Statement | BUF | Allegany | 34 min |
| Jul 24, 3:43 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Livingston, Wyoming | 62 min |
| Jul 24, 4:36 PM EDT | Special Weather Statement | BUF | Ontario | 39 min |
| Jul 24, 5:52 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 38 min |
| Jul 24, 6:29 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Wyoming | 46 min |
| Jul 24, 7:34 PM EDT | Special Weather Statement | BUF | Livingston | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.